Oklahoma, 2019

Hail in Oklahoma, November 30, 2019

November 30, 2019 · NWS OUN · 1 event in 1 county or zone

High wind shear and marginal instability combined to produce a few strong to severe thunderstorms across southeast Oklahoma on the evening of the 29th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

High wind shear and marginal instability combined to produce a few strong to severe thunderstorms across southeast Oklahoma on the evening of the 29th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 30, 5:31 AM CST, 39 minutes earlier.

Area forecast discussion, Nov 30, 5:31 AM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Norman OK
531 AM CST Sat Nov 30 2019

.AVIATION...
Clouds are starting to clear out west to east as a boundary moves
through. Parts of central and southern Oklahoma may see some brief
dense fog develop just behind the cloud deck. After that clear out
early this morning, the rest of the TAF period should remain VFR.
Winds will become westerly and gusty by mid to late morning
through the afternoon, before diminishing somewhat after sunset.

Day

&&

.PREV DISCUSSION... /issued 300 AM CST Sat Nov 30 2019/

DISCUSSION...
Main concerns are wind and fire weather this weekend.

Strong synoptic system closes off over the central Plains today
with deepening surface low across Nebraska. Strong wind fields
around this system will impact a large portion of the central
Conus, including Oklahoma into north Texas. Earlier shift issued a
wind advisory and it appears that it will be a higher end advisory
as some gusts may approach high wind criteria.

These strong winds along with much drier air that will overspread
the area today will result in elevated to near-critical fire
weather conditions across a good portion of Oklahoma and north
Texas. However, due to the recent moisture, ERC values remain
rather low, which will limit the wildfire potential somewhat.
Expect to issue a Fire Danger Statement for much of the area for
today.

A cold front will move southeast across the area tonight with
cooler temperatures Sunday. Gusty northwest winds will make it
feel even cooler as wind chills will star the day in the 20s and
30s. There will also be an elevated fire concern Sunday.

Mild weather is then expected through much of the upcoming week.
There is a minor shortwave that will move through the area on
Thursday, which may provide a chance for a few showers across the
area, otherwise the week looks to remain dry.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  60  34  50  27 /   0   0   0   0
Hobart OK         59  32  53  26 /   0   0   0   0
Wichita Falls TX  63  36  56  30 /   0   0   0   0
Gage OK           59  29  50  22 /   0   0   0   0
Ponca City OK     60  31  47  24 /   0   0   0   0
Durant OK         67  37  54  31 /  20   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 9 AM this morning to 9 PM CST this evening
     for OKZ004>031-033>042-044>046.

TX...Wind Advisory from 9 AM this morning to 9 PM CST this evening
     for TXZ083>090.

&&

14/30/14
Hazardous weather outlook, Nov 30, 4:24 AM CST, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
424 AM CST Sat Nov 30 2019

OKZ004>048-050>052-TXZ083>090-011030-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
424 AM CST Sat Nov 30 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
An isolated thunderstorm is possible across southeast Oklahoma
early this morning. Severe weather is not expected.

.Fog...
Areas of fog, including some dense fog, will be possible early
this morning.

.Strong Winds...
Gusty, westerly winds at 25 to 35 mph with gusts up to 50 mph
will develop by late morning and continue into this evening.

.Fire Weather...
Elevated to near-critical fire weather conditions are likely
across much of the area from late this morning through the
afternoon hours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Fire Weather...
Elevated fire weather conditions are expected on Sunday across
western and northwestern Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

30

In the hours before

Special weather statement, Nov 30, 5:28 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
528 AM CST Sat Nov 30 2019

OKZ052-301200-
Bryan OK-
528 AM CST Sat Nov 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR central Bryan County Until 600 AM
CST...

AT 525 AM CST, a strong thunderstorm was located near Kemp, moving
northeast at 50 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3387 9591 3389 9593 3386 9595 3385 9598
      3387 9600 3384 9602 3386 9603 3384 9604
      3384 9615 3376 9618 3377 9629 3370 9632
      3369 9636 3378 9643 3377 9650 3382 9652
      3416 9618 3401 9594 3394 9594 3390 9587
TIME...MOT...LOC 1125Z 232DEG 43KT 3377 9638

30
Special weather statement, Nov 30, 5:35 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
535 AM CST Sat Nov 30 2019

OKZ048-301200-
Atoka OK-
535 AM CST Sat Nov 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Atoka County Until
600 AM CST...

AT 534 AM CST, a strong thunderstorm was located 4 miles southeast of
Lane, moving northeast at 50 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3451 9578 3422 9578 3415 9590 3416 9596
      3425 9612 3459 9570 3459 9567 3451 9567
TIME...MOT...LOC 1134Z 232DEG 43KT 3426 9592

30

The radar

The Dallas/Ft Worth radar (KFWS), 170 km away, was scanning. The volume nearest the first event began at 12:11 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bryan

When
November 30, 6:10 AM CST
Where
Bryan County, 1.14 mi SSE of Yuba
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.794, -96.205

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, November 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 866908.